Reuters Health Information (2004-12-17): Lilly adds warning to Strattera label
Lilly adds warning to Strattera label
Last Updated: 2004-12-17 13:49:29 -0400 (Reuters Health)
NEW YORK (Reuters) - Eli Lilly and Co. said Friday it added a warning to the label of its attention deficit/hyperactivity disorder medicine, advising patients with jaundice or a liver injury to stop taking the treatment.
Lilly said the label change on the drug, known as Strattera, discusses two reported cases of severe liver injury out of the more than 2 million patients who have taken the medication since approval.
Both patients have recovered with normal liver function after discontinuing the medication.
The Indianapolis-based company said it is notifying physicians and other health care providers about this label change.
Lilly said it reported the cases of liver injury to the Food and Drug Administration and reviewed all available data on Strattera, which indicated that the benefit-risk profile remains positive.
Strattera was given during clinical trials to 6,000 patients, who experienced no sign of liver injury, Lilly said. However, patients should contact their doctor if they develop pruritus, jaundice, dark urine, upper right-sided abdominal tenderness, or unexplained flu-like symptoms.